Cushings horse -- reaction to meds?

A friend says her horse who is on medication for Cushings for about 6 wks is suddenly not only blowing her coat, but actually going “bald” as she describes it. I have not seen the horse yet, but another person suggests the horse may be allergic to the meds. Anyone else have this? And if so, what did it look like?

Where is the horse? It could be that the Summer coat hasn’t grown in enough yet, but that old Winter coat is gone on a hurry

1 Like

My old gelding that had cushings would drop the fluffy coat and get various bald patches before his summer coat fully came in. I didn’t worry about it after the first time it happened because it just was how he shed/grew with the cushings.

5 Likes

My cushings mare is now normally coated and normal body. $250/mo for the bi-weeky injections…but her coat is lovely. It didn’t happen right away…about 4 or 6 months of Cabergoline has made a world of difference for her.

1 Like